Alert archive / North Carolina / Frost Advisories in 2005
Frost Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this frost advisory at Nov 11, 2005, 3:29 AM EST for 9 counties in North Carolina. It took effect at Nov 12, 2005, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2005, 3:29 AM EST (08:29 UTC)
- In effect from
- Nov 12, 2005, 1:00 AM EST
- Expired
- Nov 12, 2005, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 77 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 110829 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 329 AM EST FRI NOV 11 2005 ...AREAS OF FROST LIKELY OVER INLAND PORTIONS OF EASTERN NORTH CAROLINA OVERNIGHT... .HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT. WINDS WILL BECOME CALM AND SKIES WILL REMAIN MOSTLY CLEAR. THESE CONDITIONS PLUS DEW POINTS AROUND FREEZING WILL LEAD TO WIDESPREAD FROST TOWARDS MORNING. NCZ029-044-045-079-080-090>095-098-111630- /O.NEW.KMHX.FR.Y.0002.051112T0600Z-051112T1300Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE... BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 329 AM EST FRI NOV 11 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. HIGH PRESSURE SETTLING OVER THE REGION TONIGHT WILL RESULT IN CLEAR SKIES AND LIGHT WINDS...CREATING IDEAL CONDITIONS FOR A FROSTY MORNING EARLY SATURDAY. LOW TEMPERATURES WILL BE MAINLY IN THE MID 30S...BUT SOME LOCALES MAY DROP TO OR JUST BELOW THE FREEZING MARK. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS72 KMHX 111336 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 836 AM EST FRI NOV 11 2005 ...AREAS OF FROST LIKELY OVER INLAND PORTIONS OF EASTERN NORTH CAROLINA OVERNIGHT... .HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT. WINDS WILL BECOME CALM AND SKIES WILL REMAIN MOSTLY CLEAR. THESE CONDITIONS PLUS DEW POINTS AROUND FREEZING WILL LEAD TO WIDESPREAD FROST TOWARDS MORNING. NCZ029-044-045-079-080-090>095-098-112130- /O.CON.KMHX.FR.Y.0002.051112T0600Z-051112T1300Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE... BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 836 AM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. HIGH PRESSURE SETTLING OVER THE REGION TONIGHT WILL RESULT IN CLEAR SKIES AND LIGHT WINDS...CREATING IDEAL CONDITIONS FOR A FROSTY MORNING EARLY SATURDAY. LOW TEMPERATURES WILL BE MAINLY IN THE MID 30S...BUT SOME LOCALES MAY DROP TO OR JUST BELOW THE FREEZING MARK OVER INLAND AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KMHX 112014 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 314 PM EST FRI NOV 11 2005 ...AREAS OF FROST LIKELY OVER INLAND PORTIONS OF EASTERN NORTH CAROLINA OVERNIGHT... .HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT. WINDS WILL BECOME CALM AND SKIES WILL REMAIN MOSTLY CLEAR. THESE CONDITIONS PLUS DEW POINTS AT OR BELOW FREEZING WILL LEAD TO WIDESPREAD FROST TOWARDS MORNING. NCZ029-044-079-090>092-098-121000- /O.UPG.KMHX.FR.Y.0002.051112T0600Z-051112T1300Z/ /O.NEW.KMHX.FZ.W.0001.051112T0600Z-051112T1300Z/ MARTIN-PITT-GREENE-DUPLIN-LENOIR-JONES-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW... ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON... MAYSVILLE...POLLOCKSVILLE...JACKSONVILLE 314 PM EST FRI NOV 11 2005 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. HIGH PRESSURE SETTLING OVER THE REGION TONIGHT WILL RESULT IN CLEAR SKIES AND LIGHT WINDS...CREATING IDEAL CONDITIONS FOR A FROSTY MORNING EARLY SATURDAY. LOW TEMPERATURES WILL BE MAINLY IN THE MID 30S...BUT SOME LOCALES MAY DROP TO OR JUST BELOW THE FREEZING MARK OVER INLAND AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ046-047-081-121000- /O.EXA.KMHX.FR.Y.0002.051112T0600Z-051112T1300Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE- INCLUDING THE CITY OF...COLUMBIA 314 PM EST FRI NOV 11 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. HIGH PRESSURE SETTLING OVER THE REGION TONIGHT WILL RESULT IN CLEAR SKIES AND LIGHT WINDS...CREATING IDEAL CONDITIONS FOR A FROSTY MORNING EARLY SATURDAY. LOW TEMPERATURES WILL BE MAINLY IN THE MID 30S...BUT SOME LOCALES MAY DROP TO OR JUST BELOW THE FREEZING MARK OVER INLAND AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NCZ045-080-093>095-121000- /O.CON.KMHX.FR.Y.0002.051112T0600Z-051112T1300Z/ WASHINGTON-BEAUFORT-CRAVEN-PAMLICO-CARTERET- INCLUDING THE CITIES OF...PLYMOUTH...WASHINGTON...RIVER ROAD... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT 314 PM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... HIGH PRESSURE SETTLING OVER THE REGION TONIGHT WILL RESULT IN CLEAR SKIES AND LIGHT WINDS...CREATING IDEAL CONDITIONS FOR A FROSTY MORNING EARLY SATURDAY. LOW TEMPERATURES WILL BE MAINLY IN THE MID 30S...BUT SOME LOCALES MAY DROP TO OR JUST BELOW THE FREEZING MARK OVER INLAND AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KMHX 120827 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 327 AM EST SAT NOV 12 2005 ...AREAS OF FROST LIKELY OVER INLAND PORTIONS OF EASTERN NORTH CAROLINA THIS MORNING... .HIGH PRESSURE WILL KEEP WINDS CALM AND SKIES CLEAR. THESE CONDITIONS PLUS DEW POINTS AT OR BELOW FREEZING WILL LEAD TO WIDESPREAD FROST. NCZ029-044-079-090>092-098-121300- /O.CON.KMHX.FZ.W.0001.000000T0000Z-051112T1300Z/ MARTIN-PITT-GREENE-DUPLIN-LENOIR-JONES-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW... ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON... MAYSVILLE...POLLOCKSVILLE...JACKSONVILLE 327 AM EST SAT NOV 12 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. HIGH PRESSURE SETTLING OVER THE REGION THIS MORNING KEEPING SKIES CLEAR AND WINDS LIGHT...CREATING IDEAL CONDITIONS FOR A FROSTY MORNING. LOW TEMPERATURES WILL BE AT OR BELOW FREEZING FOR MANY LOCATIONS IN THE WARNED AREA ALONG THE COASTAL PLAINS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ045>047-080-081-093>095-121300- /O.CON.KMHX.FR.Y.0002.000000T0000Z-051112T1300Z/ WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN- PAMLICO-CARTERET- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT 327 AM EST SAT NOV 12 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. HIGH PRESSURE OVER THE REGION WILL KEEP SKIES CLEAR AND WINDS LIGHT...CREATING IDEAL CONDITIONS FOR A FROSTY MORNING. LOW TEMPERATURES WILL BE MAINLY IN THE MID 30S...BUT SOME LOCALES MAY DROP TO OR JUST BELOW THE FREEZING MARK OVER INLAND AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Nov 11, 2:48 AM EST, 41 minutes earlier.
Area forecast discussion, Nov 11, 2:48 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
248 AM EST FRI NOV 11 2005
.SHORT TERM (TODAY AND TONIGHT)...DESPITE MOSTLY SUNNY SKIES (A
FEW CIRRUS CLOUDS) EXPECT TEMPS TO HAVE A DIFFICULT TIME CLIMBING
ABOVE 60 THIS AFTERNOON AS A COLD AIRMASS SETTLES OVER THE REGION.
DEW POINTS WILL REMAIN LOW AS AFTERNOON MIXING COULD RE-INTRODUCE
SOME UPPER 20S ACROSS SOME AREAS. BY TONIGHT HIGH PRES WILL BECOME
MORE CENTERED OVER THE REGION...ALLOWING WINDS TO BECOME CALM. SIG
RADIATIONAL COOLING ALONG WITH DEW POINT HOVERING AROUND FREEZING
COULD PRODUCE SOME AREAS OF FROST TONIGHT. WILL ISSUE A FROST
ADVISORY FOR MOST INLAND COUNTIES EXCEPT TYRRELL...MAINLAND HYDE
AND DARE COUNTIES WHERE DEW POINTS TYPICALLY REMAIN HIGHER.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...TEMPERATURES WILL REBOUND
ON SAT AS THE CAA ENDS. SAT NT INTO SUN WILL SEE WINDS VEER TO THE
S AND BRING BACK SOME MOISTURE INTO THE LOWER LVLS WITH DEW POINTS
CLIMBING INTO THE 50S. MEANWHILE...A FAST MOVING SYSTEM OFF THE
COAST OF CA WILL MOVE TOWARDS THE PLAINS AND THEN INTO THE GREAT
LAKES BY LATE SUN. THE TRAILING COLD FRONT APPROACHING THE REGION
AND WEAK UPPER LVL SUPPORT MON COULD BE ENOUGH TO TRIGGER SOME
ISOLD SHOWERS WITH SW FLOW PROVIDING SOME MOISTURE. RIGHT ON THE
TAIL OF THE FIRST SYSTEM WILL BE ANOTHER LOW...THIS TIME OUT OF
CANADA...WHICH WILL APPROACH THE REGION TUE WITH A COLD FRONT
PASSING THROUGH SOMETIME TUE NT. SOME SHOWERS WILL ACCOMPANY THE
FRONT...BUT SIG COOLING AND DRYING WILL OCCUR BEHIND THE FRONT.
THICKNESSES SHOW TEMPS BY LATE NEXT WEEK DROPPING BACK TO NEAR
FREEZING AT NIGHT.
&&
.AVIATION...DRY NW FLOW SETTING UP OVER THE REGION SHOULD RESULT
IN MAINLY VFR CONDITIONS FRO THE NEXT 24 HOURS. SOME ISOLATED
POCKETS OF MVFR VSBYS ARE POSSIBLE IN SHELTERED AREAS THIS MRNG
AND LATE TONIGHT...BUT THESE SHOULD BE VERY SHORT LIVED.
&&
.MARINE...BUOYS AND C-MAN REPORTS STILL INDICATE WINDS IN THE 20
TO 25 KT RANGE OVER THE COASTAL WATERS WHILE WINDS OVER THE SOUNDS
ARE GENERALLY 20 KT OR LESS. SEAS RANGE FROM 2 TO 3 FT NEAR ACROSS
THE SRN TO 6 FT NRN WATERS. WITH HIGH BUILDING OVER THE RGN TODAY
WILL BEGIN TO SEE A DECREASE IN GRADIENT AND CORRESPONDING
DECREASE IN WINDS. NEAR SHOER SEAS SHOULD DROP FAIRLY QUICKLY
TODAY WITH SEAS 5 MILES OUT REMAINING NEAR SCA CRITERIA INTO THE
EARLY AFTN BEFORE DROPPING OFF TO AROUND 5 FT. GENERALLY STUCK
CLOSE TO ETA12 AND GFS WINDS TODAY AS THEY ARE NOT TOO DISSIMILAR.
WW3 LOOKS REASONABLE FOR A FIRST APPROXIMATION THROUGH THE
FORECAST BUT MADE SOME TWEAKS FARTHER OUT.
HIGH SLIDES EAST ON SAT WITH WINDS BECOMING MORE SRLY. GRADIENT
SHOULD BEGIN TO INCREASE AGAIN BY LATE SUN INTO MON WITH AN
INCREASE IN WINDS AND SEAS AHEAD OF NEXT COLD FRONT WHICH SHOULD
MOVE THROUGH THE RGN LATE TUESDAY INTO WEDNESDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FOR NCZ029-044-045-079-080-090>095-098 FROM 1
AM SATURDAY TO 8 AM SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR AMZ150-152-154-156-158 UNTIL 1 PM
FRIDAY.
&&
SHORT TERM...JAMISON
LONG TERM...JAMISON
AVIATION...FAUCETTE
MARINE...FAUCETTEHazardous weather outlook, Nov 10, 3:35 AM EST, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 335 AM EST THU NOV 10 2005 AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>095-098- 103-110845- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT- WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE- 335 AM EST THU NOV 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING AS A STRONG COLD FRONT MOVES THROUGH THE REGION. AT THIS TIME THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. SOUTHWEST WINDS OF 15 TO 25 MPH WILL SWITCH TO NORTHWEST-NORTH AFTER THE FRONT MOVES THROUGH AND WINDS COULD GUST TO AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in North Carolina, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.